Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 294, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 18, 2012, 6:13 AM CDT for McCurtain County, Oklahoma; Howard County, Little River County, Sevier County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 6:13 AM CDT (11:13 UTC)
- Expired
- Aug 18, 2012, 7:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 124 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1345 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS54 KSHV 181113
SVRSHV
ARC061-081-133-OKC089-181215-
/O.NEW.KSHV.SV.W.0294.120818T1113Z-120818T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT SAT AUG 18 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
THIS INCLUDES THE CITY OF BROKEN BOW...
WEST CENTRAL HOWARD COUNTY IN SOUTHWEST ARKANSAS...
EXTREME NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 715 AM CDT
* AT 607 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF BROKEN BOW...AND
MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILLHAM AND LOCKESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3432 9446 3420 9446 3419 9445 3420 9425
3424 9425 3418 9409 3403 9408 3389 9428
3384 9467 3430 9488 3438 9464
TIME...MOT...LOC 1113Z 319DEG 25KT 3421 9464
$$
061 follow-up statement
199
WWUS54 KSHV 181152
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT SAT AUG 18 2012
ARC081-OKC089-181201-
/O.CAN.KSHV.SV.W.0294.000000T0000Z-120818T1215Z/
LITTLE RIVER AR-MCCURTAIN OK-
652 AM CDT SAT AUG 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR MCCURTAIN AND LITTLE RIVER
COUNTIES IS CANCELLED...
LAT...LON 3418 9441 3419 9437 3420 9425 3424 9425
3418 9409 3403 9408 3390 9427 3389 9428
3389 9429
TIME...MOT...LOC 1151Z 311DEG 13KT 3414 9417
$$
ARC061-133-181215-
/O.CON.KSHV.SV.W.0294.000000T0000Z-120818T1215Z/
HOWARD AR-SEVIER AR-
652 AM CDT SAT AUG 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR SEVIER AND HOWARD COUNTIES...
AT 646 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES NORTHWEST OF LEBANON...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GENEVA...PROVO AND LOCKESBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING WAS
OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING.
&&
LAT...LON 3418 9441 3419 9437 3420 9425 3424 9425
3418 9409 3403 9408 3390 9427 3389 9428
3389 9429
TIME...MOT...LOC 1151Z 311DEG 13KT 3414 9417
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 5:36 AM CDT, 37 minutes earlier.
Area forecast discussion, Aug 18, 5:36 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 536 AM CDT SAT AUG 18 2012 .DISCUSSION... THE FOUR STATE REGION WILL BE IN FOR A WET AND STORMY PERIOD THROUGH THE WEEKEND. A VERY MOIST AIRMASS WILL BE IN PLACE FOR DISTURBANCES RIDING SOUTHEAST AROUND THE NORTHWEST FLOW ON THE BACK SIDE OF A LARGE AND BROAD LONG WAVE TROUGH OF LOW PRESSURE OVER THE EASTERN SECTIONS OF THE COUNTRY...AND FRONT SIDE OF A RIDGE OF HIGH PRESSURE EXTENDING NORTH ACROSS THE WESTERN STATES. A FRONTAL SYSTEM THAT HAS RESIDED OVER AND NEAR THE FORECAST AREA WILL CONTINUE TO BE A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG. WILL KEEP THE RAIN CHANCES IN THE LIKELY CATEGORY FOR MOST OF THE WEEKEND. WILL KEEP MENTION OF POSSIBLY SEVERE FOR TODAY...AND STORMS MAY CONTINUE TO HAVE POTENTIAL FOR DAMAGING WINDS INTO THE OVERNIGHT HOURS. N ADDITION TO THE SEVERE THREAT... THE MOISTURE LADEN ATMOSPHERE WILL RESULT IN LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORMS. RAINFALL RATES IN THE STRONGER STORMS WILL BE NEAR ONE INCH TO ONE AND A QUARTER INCHES PER HOUR. THIS WILL RESULT IN PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE AREAS. WITH SUCH A DRY PERIOD EARLIER THIS YEAR...RESIDENTS HAVE HAD LITTLE EXPERIENCE DRIVING IN HEAVY DOWNPOURS AND CAN HYDRO PLANE ON THE WET SURFACES. INTO THE LAST PART OF THE WEEKEND THE LARGE BROAD TROUGH OF LOW PRESSURE OVER THE EASTERN SECTIONS OF THE COUNTRY WILL AMPLIFY SOUTH SENDING THE NEARLY STATIONARY FRONT SOUTH ALONG THE EASTERN END...ALLOWING DRIER AIR AND HIGH PRESSURE ON THE SURFACE TO MOVE INTO THE FOUR STATE REGION...BRINGING AN END TO THE WET WEATHER FOR THE START OF THE WORK WEEK...AND RESULTING IN COOLER TEMPERATURES AND LESS HUMID CONDITIONS. UNDER HIGH PRESSURE ON THE SURFACE AND ALOFT DRY WEATHER SHOULD LAST INTO THE LATE PART OF NEXT WEEK. A SERIES OF UPPER DISTURBANCES WILL BE MOVING INTO THE RIDGE OF HIGH PRESSURE ALOFT ALLOWING RAIN CHANCES TO RETURN WITH INCREASING GULF MOISTURE.. /06/ && .AVIATION... CONCERNING THE ARKLATEX...MOSTLY VFR ATTM...BUT LOW CLOUDS AT KELD. THERE IS APPROACHING COMPLEX OF TSTMS INCREASING IN COVERAGE AND MOVG SE THAT WILL BE AFFECTING KTXK AND KELD FIRST. ADDITIONAL DEVELOPMENT MAY EVEN BRIDGE OVER TO TSTMS IN N/NE TX. KTYR IS SEEING LIGHT RAIN NOW OUT OF MID DECK...WITH A PERSISTENT LINE OF TSTMS FROM KDFW EXTENDING SE ALONG OUR WESTERN CWA. LOOK FOR INCREASED OUTFLOW BOUNDARIES PLOWING INTO DEEP MOISTURE PROFILES KEEPING VCTS AT ALL TERMINALS WITH TEMPO GROUPS AT NEXT ISSUANCE NORTH TERMINALS. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 90 73 90 66 89 / 70 70 70 40 10 MLU 88 71 90 67 87 / 70 70 70 60 10 DEQ 87 69 85 62 87 / 70 60 70 20 0 TXK 86 70 87 64 88 / 70 60 70 30 0 ELD 86 70 88 65 87 / 70 60 70 50 10 TYR 92 73 91 65 89 / 70 60 70 30 0 GGG 90 72 90 66 89 / 70 60 70 30 0 LFK 92 73 92 68 90 / 70 50 70 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/24
Hazardous weather outlook, Aug 17, 11:30 AM CDT, 18 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CDT FRI AUG 17 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-181200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1130 AM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD REMAINS STALLED ACROSS PORTIONS OF CENTRAL ARKANSAS... SOUTHEAST OKLAHOMA AND NORTH CENTRAL TEXAS. THIS FRONT WILL BEGIN TO MOVE VERY SLOWLY SOUTH TOWARDS SOUTHWEST ARKANSAS AND THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS BY THIS EVENING INTO THE OVERNIGHT HOURS. STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS EVENING AS UPPER LEVEL DISTURBANCES MOVE UP AND OVER THE FRONTAL BOUNDARY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE AS WE GO THROUGH THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG TO SEVERE THUNDERSTORMS WILL BE ONCE AGAIN POSSIBLE ACROSS THE REGION SATURDAY INTO SATURDAY AFTERNOON AS UPPER LEVEL DISTURBANCES MOVE INTO THE REGION FROM THE WEST. THIS IN COMBINATION WITH A STALLED FRONTAL BOUNDARY NEAR THE REGION AND DAYTIME HEATING COULD BE THE INGREDIENTS FOR A FEW SEVERE THUNDERSTORMS. THE ACTIVITY COULD CONTINUE INTO THE OVERNIGHT HOURS SATURDAY NIGHT AS WELL. IN ADDITION TO THE SEVERE THREAT... THE MOISTURE LADEN ATMOSPHERE WILL RESULT IN LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORM ACTIVITY THIS WEEKEND. LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING INTO TONIGHT...BUT BECOME MORE LIKELY FOR SATURDAY.
In the hours before
Special weather statement, Aug 18, 12:49 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 AM CDT SAT AUG 18 2012
ARZ059-OKZ077-TXZ097-180645-
BOWIE-LITTLE RIVER-MCCURTAIN-
1249 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA...FOREMAN AND WINTHROP...
AT 1243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM AT GOODLAKE OKLAHOMA...OR 11 MILES
NORTH OF DE KALB...OR 15 MILES WEST OF FOREMAN...MOVING EAST AT 15
MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
24Special weather statement, Aug 18, 5:47 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 AM CDT SAT AUG 18 2012
ARZ050-051-OKZ077-181145-
HOWARD-MCCURTAIN-SEVIER-
547 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...DE QUEEN...DIERKS...GILLHAM...UMPIRE...BROKEN BOW AND
IDABEL...
AT 543 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PICKENS
TO MENA...MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
| Aug 17, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 43 min |
| Aug 18, 12:58 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 62 min |
| Aug 17, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.